MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number SEPTAL OCCLUDER
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 9mm amplatzer septal occluder was chosen for implant to treat an atrial septal defect utilizing a 7f amplatzer trevisio intravascular delivery system.The left atrial disc of the occluder did not take the desired shape, it instead had a bulbous shape.The device was removed and a replacement 11mm amplatzer septal occluder was used to complete the procedure successfully.The patient remained hemodynamically stable throughout the procedure.There were no reported adverse patient effects and no clinically significant delay.
 
Additional Manufacturer Narrative
An event of device deformity was reported.A returned device inspection could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that there was no anatomical interference or any angulation or kink in the delivery system upon deployment and an 7f delivery sheath was used.The cause of the reported incident could not be conclusively determined.There is no indication for a product quality issue with regards to manufacture, design, or labeling.D4 - lot #: corrected to 8574129; d4 - catalog #: corrected to 9-asd-009; d4 - expiration date: corrected to 6/30/2027; d4 - udi #: corrected to (b)(4).
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 9mm amplatzer septal occluder was chosen for implant to treat an atrial septal defect utilizing a 7f amplatzer trevisio intravascular delivery system.The left atrial disc of the occluder did not take the desired shape, it instead had a bulbous shape.There was no interaction with cardiac structures during deployment.There was no angulation or kink noticed in the delivery system.The device was removed and a replacement 11mm amplatzer septal occluder was used to complete the procedure successfully.The patient remained hemodynamically stable throughout the procedure.There were no reported adverse patient effects and no clinically significant delay.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16737339
Report Number2135147-2023-01632
Device Sequence Number17820003
Product Code MLV
UDI-Device Identifier05415067019172
UDI-Public05415067019172
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSEPTAL OCCLUDER
Device Catalogue Number9-ASD-009
Device Lot Number8574129
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer05/04/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown